MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC FT CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135CM NITINOL GUIDEW; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC FT CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135CM NITINOL GUIDEW; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3275335F
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will be evaluated.Results are expected soon.A lot history review (lhr) of rebu1327 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the picc began to leak at the hub on the red extension after several months.The catheter was removed and replaced.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however the exact cause is unknown.One 5 fr dual lumen powerpicc ft was returned for evaluation.An initial visual observation showed use residue within the sample and some slight discoloration of the outer surface of the catheter.A split was observed in the extension leg tubing of the red lumen, just within the distal end of the luer connector.A microscopic observation revealed the fracture surface of the split was rough and exhibited cracks/fissures and beach marks, which are typical of material fatigue; however the exact cause of the split is unknown at this time.A lot history review (lhr) of rebu1327 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC FT CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135CM NITINOL GUIDEW
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7602268
Report Number3006260740-2018-01373
Device Sequence Number1759633
Product Code LJS
UDI-Device Identifier00801741027956
UDI-Public(01)00801741027956
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3275335F
Device Catalogue Number3275335F
Device Lot NumberREBU1327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Event Location Hospital
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer06/14/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1